Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 124, NWS San Angelo, TX

June 6, 2018Coke County, Runnels County, Tom Green County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 6, 2018, 1:29 AM CDT for Coke County, Runnels County, Tom Green County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2018, 1:29 AM CDT (06:29 UTC)
Expired
Jun 6, 2018, 2:15 AM CDT
In force
46 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Coke County, TX, Runnels County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 41 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:32 AM CDT, 57 minutes earlier.

Area forecast discussion, Jun 6, 12:32 AM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1232 AM CDT Wed Jun 6 2018

.UPDATE...
06Z TAF Aviation section. Also, forecast updated to expand area of
thunderstorms/showers for the early morning hours as an outflow
boundary continues to move down from the north with
showers/thunderstorms initiating along it.

&&

.AVIATION...
/06Z TAFS/

Scattered TSRA/SHRA will continue to move through the Big Country
and into the portions of the Concho Valley and Heartland regions
through about 10Z, with localized MVFR/IFR CIGs/Vis possible
underneath any +TSRA. CB tops to 50000 ft AGL. Otherwise,
primarily VFR conditions expected through 06Z Thurs. An outflow
boundary moving down from the north where the TSRA/SHRA are
developing this morning will likely bring TEMPO strong winds
(gusts of 25-30 KT) from the northerly direction to KSJT and
KBBD, so added a TEMPO group to those TAFs.

&&

.PREV DISCUSSION... /issued 952 PM CDT Tue Jun 5 2018/

UPDATE...

Increased POPs across the Big Country and Heartland overnight.

DISCUSSION...

An area of showers and thunderstorms continues southeast across
Northwest Texas this evening. Latest HRRR and TTU WRF guidance
are in fairly good agreement and brings the convection south
across the Big Country by late evening and across portions
of the Heartland after midnight. Increased POPs to 30 and 40
percent across this area for the rest of tonight. Could see
a strong storm or two capable of producing marginally severe
wind gusts and some hail given bulk shear around 30 knots and
MLCAPES 1000 to 1500 J/Kg. Also made some changes to sky cover
and adjusted temps and dewpoints to account for trends for the
rest of the overnight period.

PREV DISCUSSION... /issued 619 PM CDT Tue Jun 5 2018/

AVIATION...
/00Z TAFS/

VFR conditions are expected to persist across all of terminals for
the reminder of the TAF period. However, a few scattered
thunderstorms are expected across the Big Country on Tuesday
evening and night. Thus VCTS has been added to the TAF until 7Z
for KABI only. Otherwise, gusty conditions will likely persist
across all terminals late Wednesday morning through Wednesday
evening.

PREV DISCUSSION... /issued 302 PM CDT Tue Jun 5 2018/

DISCUSSION...

Temperatures have risen back into the mid 90s to 100 degrees
across the area this afternoon as upper ridging centered over
northern Mexico builds back into West Central Texas. Short range
guidance and CAM's continue to indicate scattered showers and
thunderstorms developing across northwest Texas later this evening
and drifting southeastward in the northwesterly flow aloft. Thus
will maintain a chance showers and thunderstorms this evening and
overnight mainly across the Big Country. A few of these storms
could be on the strong side with damaging winds the primary
threat. Otherwise, the upper ridge strengthens across the region
on Wednesday with temperatures soaring into the triple digits area
wide. Have held off a heat advisory with this forecast package as
temperatures may remain just at or below criteria. Models continue
to indicate the ridge weakening by this weekend and going into
next week which would bring a respite from the 100 degree
temperatures. Will continue to monitor model guidance for any
disturbances that may impact the region through next week...but
chance of PoP's look on the low side through the extended.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	101  75 100  74 /  10   0  10  10
San Angelo 	103  75 102  74 /  10  10  10   5
Junction 	101  73 100  73 /   5   0   5   5
Brownwood 	 98  73  97  73 /   5   5  10  10
Sweetwater 	103  74 101  75 /  10   5  10  10
Ozona      	101  74  98  73 /  10   5   5   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

PREVIOUS DISCUSSION...42/99
UPDATE/AVIATION 06Z TAFS...SJH
Hazardous weather outlook, Jun 5, 2:46 PM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
246 PM CDT Tue Jun 5 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-062000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
246 PM CDT Tue Jun 5 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms, across much of the Big Country and the northern
Heartland, may produce large hail and damaging winds, mainly this
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Afternoon highs well above seasonal normals look likely for
Wednesday and Thursday. The primary hazard is heat related
illness.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 5, 10:19 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1019 PM CDT TUE JUN 5 2018

TXZ049-098-099-113-060400-
Haskell TX-Throckmorton TX-Fisher TX-Jones TX-
1019 PM CDT TUE JUN 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...NORTHWESTERN JONES...
NORTHERN FISHER AND NORTHWESTERN THROCKMORTON COUNTIES UNTIL 1100 PM
CDT...

At 1018 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Lockett to near Vera to
Old Glory to 9 miles north of Hobbs. Movement was southeast at 25
mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Rule around 1045 PM CDT.
  Haskell around 1100 PM CDT.

Other locations impacted by these storms include Jud, Us-
380 Near The Haskell-Stonewall County Line, Us-277 Near The Haskell-
Knox County Line and Hitson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3313 9962 3274 10041 3287 10066 3296 10065
      3296 9999 3340 9999 3340 9931
TIME...MOT...LOC 0318Z 284DEG 20KT 3400 9941 3357 9952 3315 10007
3292 10062

PO
Special weather statement, Jun 5, 11:04 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1104 PM CDT TUE JUN 5 2018

TXZ098-099-114-060445-
Haskell TX-Throckmorton TX-Shackelford TX-
1104 PM CDT TUE JUN 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHACKELFORD AND
SOUTHEASTERN THROCKMORTON COUNTIES UNTIL 1145 PM CDT...

At 1103 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Megargel to 7 miles southwest
of Throckmorton to near Nugent to near Noodle. Movement was southeast
at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Woodson around 1120 PM CDT.

Other locations impacted by these storms include The Intersection Of
Us-183 And Us-283, The Intersection Of Us-283 And Ranch Road 209, Us-
180 Near The Shackelford-Stephens County Line and Lusk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3296 9895 3295 9909 3258 9910 3294 9961
      3312 9931 3340 9896
TIME...MOT...LOC 0403Z 297DEG 43KT 3336 9888 3309 9924 3271 9976 3257
10015

PO
Special weather statement, Jun 6, 12:15 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1215 AM CDT WED JUN 6 2018

TXZ114-128-060600-
Shackelford TX-Callahan TX-
1215 AM CDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALLAHAN AND
SHACKELFORD COUNTIES UNTIL 100 AM CDT...

At 1213 AM CDT, Doppler radar was tracking a strong thunderstorm near
Albany, moving southeast at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Moran around 1225 AM CDT.

Other locations impacted by this storm include Mccarty Lake, Us-
283 Near The Callahan-Shackelford County Line, Us-
180 Near The Shackelford-Stephens County Line, Admiral and I-
20 Near The Callahan-Eastland County Line.

This includes Interstate 20 between Mile Markers 304 and 323.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3278 9909 3252 9909 3251 9911 3222 9912
      3222 9931 3253 9954 3273 9955 3293 9942
TIME...MOT...LOC 0513Z 316DEG 32KT 3263 9928

PO
Special weather statement, Jun 6, 1:03 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service San Angelo TX
103 AM CDT WED JUN 6 2018

TXZ065-066-072-060645-
Runnels TX-Tom Green TX-Coke TX-
103 AM CDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COKE...NORTHEASTERN TOM
GREEN AND WESTERN RUNNELS COUNTIES UNTIL 145 AM CDT...

At 102 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bronte, or 13 miles east of Robert Lee, moving south at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Tennyson around 115 AM CDT.
  Orient around 125 AM CDT.
  Miles around 130 AM CDT.

Other locations impacted by this storm include Wilmeth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3200 10040 3199 10007 3158 10007 3161 10049
TIME...MOT...LOC 0602Z 008DEG 31KT 3184 10027

PO

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:19 PM CDTSpecial Weather StatementSJTHaskell41 min
Jun 5, 10:50 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford25 min
Jun 5, 11:04 PM CDTSpecial Weather StatementSJTThrockmorton41 min
Jun 5, 11:15 PM CDTSevere Thunderstorm WarningSJTCallahan, Haskell, Jones, Shackelford, Taylor60 min
Jun 6, 12:15 AM CDTSpecial Weather StatementSJTShackelford45 min
Jun 6, 1:03 AM CDTSpecial Weather StatementSJTRunnels42 min
Jun 6, 1:48 AM CDTSevere Thunderstorm WarningSJTBrown, Coleman42 min
Jun 6, 2:15 AM CDTSevere Thunderstorm WarningSJTConcho, Menard, Runnels, Schleicher, Tom Green34 min
Jun 6, 2:32 AM CDTSpecial Weather StatementSJTBrown28 min
Jun 6, 2:53 AM CDTSpecial Weather StatementSJTConcho37 min
Jun 6, 4:03 AM CDTHeat AdvisorySJTCallahan, Coke, Concho, Fisher, Haskell, Irion and 8 more15 hr
Jun 6, 5:54 PM CDTSpecial Weather StatementSJTSchleicher36 min
Jun 6, 6:29 PM CDTSpecial Weather StatementSJTSchleicher31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.